Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Have pain in back and leg. Chemical spinal injections lasts less. Had back surgeries. Recommendations?

Dr. Grief, I am a 68 year old female, and have had 3 back surgeries spanning 20 + years. I have hardware in my back L4 and L5, also 3 bulging disks and arthritis as well. My question is regarding 1) chemical nerve ablation 2) Radio Frequency treatment 3) laser surgery . I have constant pain in my right leg and right side back, occassionally a sharp stabbing pain occurs. I have had chemical spinal injections which only last a very short time. I would like to know if any of the procedures I mentioned would help. I can t walk for any distance and this is extremely frustrating.
Asked On : Wed, 6 Mar 2013
Answers:  1 Views:  16
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Orthopaedic Surgeon 's  Response
Thanks for writing to us.
Since you have already tried chemical spinal injections, the ablation of nerves will not help you. This can cause you to lose control over your bladder and bowel. You can consider laser discectomy after consulting your spine surgeon.
I hope this information has been both informative and helpful for you.
Dr. Praveen Tayal
Answered: Thu, 7 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor